# SDR 2008FA0000096

- Difficulty date: January 28, 2008
- Submitted: February 25, 2008
- Operation: General aviation
- Aircraft: N856ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4495001
- Engine: Lyc O360*
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Spar
- Part number: 86282010
- Condition: Cracked
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE SPAR ASSY WAS CRACKED AT THE LT SIDE NOSE GEAR SUPPORT FITTING.  THE CRACK RADIATED OUT FROM THE AFT LOWER BOLT ATTACHMENT ( AS VIEWED FROM  BELOW THE NOSE STRUCTURE FLOORING) ONCE THE A-FRAME SUPPORT WAS REMOVED, THERE WAS A (2 INCH) CRACK IN THE SPAR WEB (NOT VISIBLE UNTIL THE SUPPORT WAS REMOVED).  THE LOWER EXTRUSION HAS BEEN REPLACED WITH NEW AT SOME POINT IN THE AIRPLANES HISTORY (NOT AT THIS SHOP).  THE EXTRUSION CRACKING WAS THE REASON FOR DISASSEMBLY AT THIS TIME.  THIS IS ADDRESSED IN AD 81-10-01 BUT THE AD IS NOT APPLICABLE TO THIS SERIAL NUMBER AIRCRAFT.  SB NR 1143 COVERS THE LATER SN AC.  (K)
